Alert archive / New York / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Albany, NY

January 3, 20126 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this wind chill advisory at Jan 3, 2012, 4:03 AM EST for 6 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Jan 3, 2012, 7:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 4:03 AM EST (09:03 UTC)
In effect from
Jan 3, 2012, 7:00 PM EST
Expired
Jan 4, 2012, 8:52 AM EST
In force
14 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Ulster County, NY, Warren County, NY

The radar

The Albany radar (KENX), 20 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS41 KALY 030903
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
403 AM EST TUE JAN 3 2012


NYZ032-033-042-082-032100-
/O.NEW.KALY.WC.Y.0001.120104T0000Z-120104T1400Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
403 AM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 9 AM EST WEDNESDAY.

* LOCATIONS...SOUTHERN ADIRONDACKS.

* HAZARD TYPES...WIND CHILL PRODUCED BY THE COMBINATION OF WIND
  AND VERY COLD TEMPERATURES.

* WIND CHILL READINGS...RANGING BETWEEN 20 AND 29 BELOW ZERO. 

* TIMING...DANGEROUS WIND CHILL READINGS WILL COMMENCE DURING THE
  EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...DANGER TO EXPOSED FLESH.

* WINDS...NORTHWEST 5 TO 15 MPH WITH EVENING GUSTS UP TO 25 MPH.

* TEMPERATURES...14 BELOW TO 3 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
2 follow-up statements
747 
WWUS41 KALY 032035
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EST TUE JAN 3 2012

CTZ001-MAZ001-025-NYZ058-063-041400-
/O.EXA.KALY.WC.Y.0001.120104T0000Z-120104T1400Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
335 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
WEDNESDAY. 

* LOCATIONS...EASTERN CATSKILLS...BERKSHIRES AND NORTHERN
  LITCHFIELD HILLS.

* HAZARD TYPES...WIND CHILL PRODUCED BY THE COMBINATION OF WIND
  AND VERY COLD TEMPERATURES.

* WIND CHILL READINGS...RANGING BETWEEN 15 AND 24 BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL READINGS WILL COMMENCE THIS
  EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...DANGER TO EXPOSED FLESH.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ032-033-042-082-041400-
/O.CON.KALY.WC.Y.0001.120104T0000Z-120104T1400Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
335 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST WEDNESDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS.

* HAZARD TYPES...WIND CHILL PRODUCED BY THE COMBINATION OF WIND 
  AND VERY COLD TEMPERATURES. 

* WIND CHILL READINGS...RANGING BETWEEN 20 AND 29 BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL READINGS WILL COMMENCE THIS EVENING
  AND CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...DANGER TO EXPOSED FLESH.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
914 
WWUS41 KALY 041352
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
852 AM EST WED JAN 4 2012

CTZ001-MAZ001-025-NYZ032-033-042-058-063-082-041500-
/O.CAN.KALY.WC.Y.0001.000000T0000Z-120104T1400Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD
852 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES ARE STARTING TO WARM AND WINDS ARE RELATIVELY
LIGHT...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 12:50 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jan 3, 12:50 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1250 AM EST TUE JAN 3 2012

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION OVERNIGHT. BEHIND
THE ARCTIC BOUNDARY WILL COME THE COLDEST AIRMASS OF THE SEASON.
HIGHS TUESDAY WILL BE 10 TO 20 DEGREES BELOW NORMAL WITH BRISK WINDS
MAKING IT FEEL EVEN COLDER.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS 1240 AM...WENT AHEAD AND CANCELLED ALL THE REMAINING LAKE EFFECT
HEADLINES (WARNING SOUTHERN HERKIMER AND ADVISORY SOUTHERN FULTON).
THE LATEST MODEL GUIDANCE...SURFACE OBS AND RADAR DID NOT SUPPORT
HAVING THE WARNING/ADVISORY UP. THE KVIE EXPERIMENTAL PROGRAM OFF
THE 00Z NAM...INDICATED THE INLAND EXTENT OF ANY LAKE EFFECT PLUME
OFF ONTARIO. ALSO...THE SURFACE TO MEAN FLOW LOOKS TO TURN MORE OF A
310 VECTOR...PUSHING MOST FRAGMENTED PLUMES OF SNOWFALL GENERALLY
SOUTH OF THE MOHAWK VALLEY.

ADDITIONAL SNOWFALL IN THESE AREAS LOOK TO BE A DUSTING TO AN
INCH...WITH PERHAPS A FEW LOCALIZED PLACES 1 TO 3 INCHES.

MORE IMPORTANTLY...THE FLOW OFF LAKE ONTARIO HAD BEEN INTERRUPTED BY
AN ARCTIC BOUNDARY THAT WAS IN THE PROCESS OF SWEEPING SOUTH THROUGH
OUR REGION. THIS FRONT WENT THROUGH ALBANY WITH ENOUGH OF A DUSTING
OF SNOW...WHEN COMBINED WITH SURFACE TEMPERATURES RIGHT AROUND
FREEZING TEMPERATURES...TO PRODUCE BLACK ICE. WILL ISSUE A SPECIAL
WEATHER STATEMENT TO ADDRESS THIS SITUATION.

THIS BROKEN BAND OF SNOW...ASSOCIATED WITH THE FRONT AND ENHANCED BY
LAKE MOISTURE...LOOKS AS IF IT WOULD CONTINUE SOUTHWARD IN A
FRAGMENTED BASIS.

FOR THE REST OF THE OVERNIGHT...LOOK FOR SCATTERED SNOW SHOWERS AND
FLURRIES. THE MORE CONCENTRATED LINE OF SNOW SHOWERS COULD BRING A
QUICK INCH OR TWO TO SOME OF THE HIGHEST AREAS OF THE TACONICS AND
CATSKILLS. MOST VALLEY AREAS WILL SEE WELL UNDER AN INCH OF
SNOW...BUT STILL COULD BE ENOUGH TO PRODUCE TEMPORARY TRAVEL
PROBLEMS WITH BLACK ICE.

THE BIGGER STORY HOWEVER WILL BE COLD NOW BEGINNING TO POUR ACROSS
THE REGION IN EARNEST. TEMPERATURES WILL TUMBLE TO THE TEENS FROM
THE CAPITAL DISTRICT AND ELEVATED TERRAIN...EXCEPT SINGLE NUMBERS
ACROSS THE ADIRONDACKS. TEMPERATURES WILL DROP WELL DOWN INTO THE
20S ACROSS THE MID HUDSON VALLEY AND LOWER LITCHFIELD COUNTY.

*********PREVIOUS NEAR TERM FORECAST*************

CANCELLED THE LAKE EFFECT SNOW WARNING AND ADVISORY FOR THE
SOUTHERN ADIRONDACKS AREA. KEEPING THE WARNING AND ADVISORY FOR
SOUTHERN HERKIMER AND NORTHERN FULTON COUNTIES. THE WIND SHIFT TO
NORTHWEST IS HEADING EAST AS IS THE DEEPER COLD AIR. THE LAKE
EFFECT SNOW BANDS SHOULD BECOME MORE ORGANIZED LATER TONIGHT ONCE
THE BOUNDARY LAYER COOLS. HOWEVER LAKE EFFECT SNOWS COULD TREND TO
MORE MULTI BANDS AS FLOW TURNS MORE NORTHWEST. SO...AGAIN...
KEEPING HEADLINES IN SOUTHERN HERKIMER AND NORTHERN FULTON. CLOUD
COVER AND STEADY WINDS SHOULD PREVENT TEMPERATURES FROM DROPPING
AS MUCH AS THEY COULD...BUT CURRENT FORECAST MATCHES WITH CURRENT
OBSERVATIONS AND TRENDS. SO ONLY MINOR ADJUSTMENTS TO GRIDS.

PREV AFD BELOW...

CURRENT FORECAST IN DECENT AGREEMENT WITH CURRENT OBSERVATIONS AND
TRENDS THROUGH TONIGHT. SNOW BANDS NOT VERY ORGANIZED NOW...BUT
ONCE THE FRONT TRACKS THROUGH...BANDS SHOULD GET MORE ORGANIZED.
TIMING OF THE WIND SHIFT AND THE FALLING TEMPERATURES SEEMS ON
TARGET...AND WILL WAIT FOR 00Z DATA FOR ANOTHER GRID ADJUSTMENT
LATER THIS EVENING. SO FEW CHANGES AT THIS TIME IF ANY.

PREV AFD BELOW...

LAKE EFFECT SNOW BAND EXTENDED WELL INLAND ACROSS THE SOUTHERN
ADIRONDACKS EARLIER THIS AFTERNOON. POSTED IMAGE TO OUR FACEBOOK
PAGE. THE LOCAL INLAND LAKE EXTENT TOOL INDICATED THIS POSSIBILITY.
THE BAND HAS GOTTEN MORE CELLULAR AS ITS GETTING DISRUPTED BY THE
APPROACHING ARCTIC BOUNDARY AND UPPER TROUGH...AND BY DIURNAL
EFFECTS. WE ALSO HAVE SNOW SHOWERS FROM OFF LAKE ERIE REACHING THE
AREA.

AN ARCTIC FRONT WILL SWEEP ACROSS REGION TONIGHT AND SHIFT THE
FLOW TO THE NORTHWEST. LAKE EFFECT SNOWS WILL SHIFT SOUTHWARD IN
THE NORTHWEST FLOW IN THE WAKE OF THE ARCTIC BOUNDARY WITH THE
INLAND EXTENT DECREASING. WILL KEEP CURRENT LAKE EFFECT SNOW
WARNING FOR NORTHERN HERKIMER AND HAMILTON COUNTIES AND THE
ADVISORY FOR NORTHERN WARREN COUNTY IN EFFECT THROUGH THIS
EVENING. THE LOCAL INLAND LAKE EXTENT TOOL INDICATES THE LAKE
EFFECT SNOWS WILL EXTENT WELL INTO SOUTHERN HERKIMER COUNTY
TONIGHT WITH POTENTIAL TO REACH THE WESTERN MOST PORTION OF
NORTHERN FULTON. BASED IN THIS UPGRADED THE LAKE EFFECT SNOW WATCH
TO A WARNING FOR SOUTHERN HERKIMER AND ISSUED A LAKE EFFECT SNOW
ADVISORY FOR NORTHERN FULTON COUNTY.

EXPECT SOME UPSLOPE SNOWS IN THE SOUTHERN GREEN MOUNTAINS...NORTHERN
TACONICS AND BERKSHIRES FOR A PERIOD TONIGHT AS THE FLOW COMES
DOWN THE MOHAWK VALLEY. IN ADDITION...THE UPPER TROUGH WILL
APPROACH PROVIDING LARGE SCALE LIFT FOR SCATTERED SNOW SHOWERS
ACROSS MUCH OF THE AREA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
UPPER TROUGH AXIS FINALLY SWING THROUGH AND MOVE OFF TO THE EAST
BY EVENING. LAKE EFFECT SNOWS WILL BE FOCUSED ACROSS CENTRAL NEW
YORK AS THE FLOW WILL BE MORE NORTHERLY AND WILL DISSIPATE AS
RIDGING BUILDS IN AT THE SURFACE AND HEIGHTS ALOFT BEGIN TO RISE.

RIDGE WILL DOMINATE TUESDAY NIGHT...HOWEVER A SHORT WAVE MOVING
THROUGH THE LONGWAVE PATTERN WILL BREAK DOWN THE RIDGE RETURNING THE
TROUGH TO THE REGION FOR MID WEEK. HIGH AND MID CLOUDS WILL BE ON
THE INCREASE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING WITH SOME
LIGHT SNOW SHOWERS POSSIBLE DURING THE DAY WEDNESDAY. MORE ENERGY
WILL MOVE TROUGH THE LONGWAVE TROUGH AND KEEP THE THREAT OF SNOW
SHOWERS IN THE FORECAST THURSDAY MAINLY TO THE NORTH AND WEST OF
CAPITAL DISTRICT.

WILL CONTINUE TO HIGHLIGHT THREAT FOR WIND CHILL VALUES REACHING
ADVISORY CRITERIA MAINLY ACROSS THE HIGHER TERRAIN TUESDAY NIGHT
INTO WEDNESDAY AS THE COLDEST AIRMASS OF THE SEASON SETTLES IN AND
WE MAINTAIN ENOUGH OF A PRESSURE GRADIENT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A QUIET WEATHER PATTERN DURING THE LONG TERM PERIOD WITH NO
SIGNIFICANT WEATHER SYSTEMS EXPECTED. A WARM FRONT WILL MOVE THROUGH
THE REGION THURSDAY NIGHT INTO FRIDAY MORNING...WITH A COLD FRONT
SATURDAY OR SATURDAY NIGHT DEPENDING ON WHICH MODEL YOU LOOK AT.
NEITHER OF THESE SYSTEMS HAVE MUCH MOISTURE ASSOCIATED WITH
THEM...SO POPS ARE NEVER FORECAST TO GET MUCH ABOVE 30 PERCENT AT
ANY TIME DURING THE LONG TERM PERIOD. MOST OF THE TIME POPS ARE
FORECAST TO BE DRY OVER THE SOUTHEAST HALF OF THE FORECAST AREA AS
THESE SYSTEMS MOVE THROUGH.

TEMPS WILL AVERAGE ABOVE NORMAL FOR MOST THE LONG TERM PERIOD...THEN
RETURN TO NEAR NORMAL ON MONDAY. HIGHS FRIDAY WILL BE IN THE UPPER
20S AND 30S...SATURDAY IN THE MID 30S TO MID 40S...SUNDAY IN THE 30S
TO LOWER 40S...AND MID 20S TO MID 30S ON MONDAY. LOWS THURSDAY NIGHT
WILL GENERALLY BE BETWEEN 10 AND 20 ABOVE...BUT IN THE SINGLE
NUMBERS ACROSS THE ADIRONDACKS...FRIDAY NIGHT TEMPS WILL FALL TO THE
UPPER TEENS AND 20S...SATURDAY NIGHT TEMPS WILL BE BETWEEN 20 AND
30...AND LOWS SUNDAY NIGHT WILL BE IN THE TEENS TO LOWER 20S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
ARCTIC BOUNDARY WAS SLIDING SOUTHWARD AND IS ACCOMPANIED BY A BAND
OF SNOW THAT HAS PROVIDED A BRIEF IFR WINDOW TO KALB.  THIS BAND OF
SNOW WILL LIKELY BREAK UP ACROSS THE TERRAIN BEFORE APPROACHING KPOU
AND WE WILL PLACE A TEMPO GROUP FOR MVFR CONDITIONS TOWARD 08Z.
OTHERWISE...MAINLY VFR CONDITIONS EXPECTED WITH AN INCREASED
NORTHWEST WIND THROUGH THE DAY.  THOSE WINDS WILL SUBSIDE TONIGHT AS
A RIDGE OF HIGH PRESSURE MOVES INTO THE REGION BRIEFLY.

OUTLOOK...
TUE OVRNT-WED AM...VFR. NO SIG WX.
WED PM-WED NT...VFR/MVFR.  CHC -SHSN/--SN.
THU...VFR/MVFR. CHC -SHSN.
THU NT...VFR. NO SIG WX.
FRI...VFR.  CHC MVFR NORTH OF KPOU WITH -SN.
SAT...VFR.  NO SIG WX.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED TO START OFF THE NEW YEAR. ARCTIC
AIRMASS WILL BE USHERED INTO THE REGION TONIGHT. COLD TEMPERATURES
ALONG WITH BRISK AND GUSTY WINDS WILL AID IN THE FORMATION OF ICE ON
MANY BODIES OF WATER BY THE MIDDLE OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/NAS
SHORT TERM...
LONG TERM...
AVIATION...
HYDROLOGY...
Hazardous weather outlook, Jan 3, 12:59 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1259 AM EST TUE JAN 3 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1259 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...OVERNIGHT.

SNOW SHOWERS HAVE PRODUCED LIGHT ACCUMULATIONS OF SNOWFALL ACROSS THE
REGION. PARTIAL MELTING OF SNOW HAS PRODUCED AREAS OF BLACK ICE
ON UNTREATED ROADS AND SURFACES. PLEASE DRIVE OR EVEN WALK WITH
CAUTION IF OUT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COMBINATION OF OVERNIGHT LOW TEMPERATURES TUESDAY INTO EARLY
WEDNESDAY...COMBINED WITH A NORTH WEST WIND 10 MPH OR
HIGHER...MIGHT BE COLD ENOUGH TO ISSUE WIND CHILL ADVISORIES OR
EVEN WIND CHILL WARNINGS ACROSS PORTIONS OF EASTERN NEW YORK AND
ADJACENT NEW ENGLAND. THE FINAL DECISION OF WHAT HEADLINES TO
ISSUE...WILL BE DETERMINED BY DAYBREAK. EITHER WAY...IT WILL BE
THE COLDEST NIGHT OF THE YOUNG WINTER SEASON THUS FAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 3, 12:56 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1256 AM EST TUE JAN 3 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-030900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1256 AM EST TUE JAN 3 2012

...ICY TRAVEL CONDITIONS ACROSS THE REGION THIS MORNING...

AN ARCTIC FRONTAL BOUNDARY ACCOMPANIED BY A BAND OF SNOW WILL
SLIDE SOUTH OF THE REGION BY SUNRISE. WHILE ACCUMULATIONS ARE
EXPECTED TO REMAIN LIGHT...UNTREATED ROADWAYS WILL EXPERIENCE A THIN
LAYER OF SNOW AND ICE. THE RESULT WILL BE HAZARDOUS TRAVEL
CONDITIONS WITH AREAS OF BLACK ICE AS TEMPERATURES CONTINUE TO FALL
BACK INTO THE 20S. MOTORISTS ARE URGED TO LEAVE PLENTY OF ROOM
BETWEEN NEIGHBORING VEHICLES AND PEDESTRIANS TO WALK WITH EXTRA
CARE THIS MORNING.

Nearby

Wind Chill Advisories in New York, 2012Wind Chill Advisories in Connecticut, 2012Wind Chill Advisories in Massachusetts, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.